Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 80, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 29, 2008, 4:59 PM CDT for Mobile County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2008, 4:59 PM CDT (21:59 UTC)
- Expired
- Mar 29, 2008, 5:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Mobile County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 292200
SVRMOB
ALC097-292245-
/O.NEW.KMOB.SV.W.0080.080329T2159Z-080329T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
459 PM CDT SAT MAR 29 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 545 PM CDT
* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
SOUTHEASTERN GREENE COUNTY...OR ABOUT 7 MILES SOUTHEAST OF
LEAKESVILLE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN MOBILE COUNTY AT 510 PM CDT
RURAL NORTHERN MOBILE COUNTY AT 530 PM CDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3112 8832 3115 8833 3115 8824 3100 8823
3100 8843 3112 8844
TIME...MOT...LOC 2159Z 273DEG 18KT 3106 8848
$$1 follow-up statement
000
WWUS54 KMOB 292215
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
515 PM CDT SAT MAR 29 2008
ALC097-292225-
/O.CAN.KMOB.SV.W.0080.000000T0000Z-080329T2245Z/
MOBILE AL-
515 PM CDT SAT MAR 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOBILE COUNTY IS
CANCELLED...
LAT...LON 3112 8832 3115 8833 3115 8824 3100 8823
3100 8843 3112 8844
TIME...MOT...LOC 2215Z 273DEG 18KT 3106 8839
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 4:20 PM CDT, 39 minutes earlier.
Area forecast discussion, Mar 29, 4:20 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 420 PM CDT SAT MAR 29 2008 .SHORT TERM TONIGHT THROUGH MONDAY NIGHT...ONGOING SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON CONTINUE TO EXPAND IN COVERAGE AND INTENSITY. THESE SHOWERS AND STORMS HAVE DEVELOPED IN RESPONSE TO DECREASED STABILITY DUE TO BOUNDARY LAYER HEATING WITH SURFACE BASED CAPES AROUND 1200 J/KG AND ERODING MID LEVEL CAP AT AROUND 9KT FT. THE APPROACH OF A SLOW MOVING UPPER LEVEL SHORTWAVE (DISTURBANCE) IS ALSO PLAYING IN ROLE IN SUPPORTING DEEPER CONVECTION. THE SHOWERS AND STORMS WILL GRADUALLY DISSIPATE THROUGH THE EVENING HOURS AS THE SHORTWAVE MOVES EAST OF THE FORECAST AREA...AND DRIER AIR MOVES IN ON THE BACKSIDE. MEANWHILE THE SURFACE RIDGE EXTENDING FROM THE CAROLINAS SOUTHWEST INTO THE FORECAST AREA WILL REMAIN PERSISTENT THROUGH MONDAY NIGHT. THIS WILL MAINTAIN A SOUTHEAST WIND FLOW AT THE SURFACE...PROVIDING ENOUGH MOISTURE FOR PATCHY FOG TO FORM EACH NIGHT UNDER DRIER MID LAYER AIR. THE DRIER AIR ABOVE THE BOUNDARY LAYER HOWEVER WILL CUT BACK ON PRECIPITATION COVERAGE...SO SHOULD ONLY SEE A FEW ISOLATED (10%) AFTERNOON AND EVENING SHOWERS ON SUNDAY. UPPER RIDGE STRENGTHENS SLIGHTLY ON MONDAY...SO HAVE NOT MENTIONED ANY PRECIP AT THIS TIME. BUT MAY NEED TO ADD ISOLATED IF SEABREEZE DEVELOPMENT PROVIDES ENOUGH FORCING AND POOLING OF MOISTURE FOR CONVECTION TO POP. /22 && .LONG TERM TUESDAY THROUGH SATURDAY...MODELS INDICATE THAT ANOTHER FRONTAL BOUNDARY SHOULD BEGIN TO AFFECT THE AREA BY TUESDAY AS IT APPROACHES FROM THE WEST...THEN DRIFT VERY SLOWLY EAST ACROSS THE AREA WHILE GRADUALLY DISSIPATING THROUGH LATE WEDNESDAY. THIS WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION DURING THE MIDDLE PART OF THE WEEK. KEPT A SLIGHT CHANCE OF RAIN THROUGH THE END OF THE WEEK...AS MODELS INDICATE YET ANOTHER FRONT POSSIBLE BY FRIDAY. RIGHT NOW JUST HAVE ISOLATED POP ON FRIDAY...BUT THIS MAY HAVE TO BE INCREASED TO CHANCE POPS ON LATER FCST PACKAGES. WITH THE FRONTAL BOUNDARIES MENTIONED HERE GENERALLY REMAINING NORTH OF THE FCST AREA...AND WITH OVERALL RIDGING CONTINUING...BASICALLY LOOKING FOR A CONTINUED EAST TO SOUTHEAST FLOW THROUGH THE PERIOD. THIS WILL RESULT IN A CONTINUATION OF MILD TEMPS...SLIGHTLY ABOVE NORMAL AT MOST LOCATIONS. /12 && .MARINE...WEAK HIGH PRESSURE OVER THE NORTH CENTRAL GULF WILL MOVE EAST THROUGH MONDAY AS A SURGE OF COOLER AIR MOVES SOUTHWARD OVER THE SOUTHEAST STATES. AS A RESULT EASTERLY WINDS AND SEAS WILL BUILD LATE SUNDAY NIGHT AND CONTINUE THROUGH MONDAY EVENING DUE TO A BETTER THERMAL GRADIENT NEAR THE COAST. A SMALL CRAFT ADVISORY MAY NEEDED FOR MONDAY FOR THE OFFSHORE WATERS. OTHERWISE...A LIGHT TO MODERATE SOUTHERLY WIND FLOW WILL CONTINUE THROUGH MUCH OF THE WEEK AS HIGH PRESSURE SETTLES ALONG MID ATLANTIC COAST. /32 && .FIRE...A DISSIPATING FRONTAL BOUNDARY ACROSS THE AREA WILL BRING A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS THIS EVENING. DRIER CONDITIONS EXPECTED ON SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS...BUT RAIN CHANCES WILL INCREASE ONCE AGAIN WITH THE NEXT FRONT ON TUESDAY AND WEDNESDAY. OTHERWISE...WITH THE ONSHORE FLOW CONTINUING...ATMOSPHERIC MOISTURE AND RH VALUES SHOULD BE WELL ABOVE CRITICAL LEVELS. EXPECT PATCHY LATE NIGHT AND EARLY MORNING FOG TO CONTINUE OVER THE NEXT COUPLE OF DAYS...DENSE IN SOME LOCATIONS. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 57 79 59 76 / 10 05 05 05 PENSACOLA 59 77 59 72 / 10 10 10 05 DESTIN 59 73 60 72 / 10 10 10 05 EVERGREEN 55 78 55 77 / 20 10 10 05 WAYNESBORO 58 81 54 77 / 20 10 10 05 CAMDEN 56 80 55 75 / 30 10 10 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 29, 5:00 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT MAR 29 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-301200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG REDUCING VISIBILITIES BELOW ONE QUARTER OF A MILE WILL CONTINUE THROUGH 9 AM ACROSS PORTIONS OF SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. THE AIRMASS WILL BECOME WARM AND UNSTABLE THIS AFTERNOON AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY ACROSS AREAS NORTH OF HIGHWAY 84. SOME OF THE STORMS COULD BECOME STRONG TO BRIEFLY SEVERE WITH THE MAIN THREATS BEING GUSTY WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Mar 29, 3:46 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 346 PM CDT SAT MAR 29 2008 MSZ079-292115- GEORGE- 346 PM CDT SAT MAR 29 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY... AT 338 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER WEST CENTRAL GEORGE COUNTY...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... CENTRAL GEORGE COUNTY THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Mar 29, 3:50 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT SAT MAR 29 2008 MSZ075-078-292115- STONE-PERRY- 350 PM CDT SAT MAR 29 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER STONE AND PERRY COUNTIES... AT 349 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 8 MILES NORTHEAST OF WHITES CROSSING...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SOUTH CENTRAL PERRY COUNTY AND NORTHEASTERN STONE COUNTY THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Mar 29, 4:55 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 455 PM CDT SAT MAR 29 2008 ALZ052-059-061-062-FLZ001-292300- UPPER BALDWIN-UPPER MOBILE-ESCAMBIA-WASHINGTON-INLAND ESCAMBIA- INCLUDING THE CITIES OF...BAY MINETTE... 455 PM CDT SAT MAR 29 2008 ...SCATTERED STRONG THUNDERSTORMS ARE MOVING EAST ACROSS SOUTHERN WASHINGTON...NORTHERN MOBILE...NORTHERN BALDWIN...AND WESTERN ESCAMBIA COUNTIES OF ALABAMA... AT 455 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS MOVING EAST AT 15 MPH ACROSS SOUTHERN WASHINGTON COUNTY...NORTHERN MOBILE COUNTY...AND NORTHERN BALDWIN COUNTY. THESE STORMS WILL BE MOVING INTO WESTERN ESCAMBIA COUNTY ALABAMA SHORTLY. THE PRIMARY THREATS FROM THESE THUNDERSTORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS IN OUTDOOR ACTIVITIES NEAR THESE STORMS SHOULD SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:38 AM CDT | Dense Fog Advisory | MOB | Conecuh, Covington, Escambia | 5 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.